MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT SYSTEM 2450 ESU; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT SYSTEM 2450 ESU; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-2450-120
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that 60-2450-120 device was being used for mole removal on (b)(6) 2019 when the doctor got a "shock" from the cautery.The patient denied feeling a shock and upon inspection had no adverse reactions.The device and grounding pad were inspected and found to be intact and "the green light was showing on the actual machine (device) to say it was safe to use the machine (device)".The procedure was completed with no adverse outcomes.There was no report of injury to the patient or the user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
An evaluation of the returned device found no issue related to the complaint.Additional problems where identified: the connector was intermittent.The connector was replaced, and the device repaired and calibrated.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history of the device was reviewed and found no data regarding this reported failure.A two-year review of complaint history revealed there has been a total of 6 complaints, regarding 6 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: installation and operation: to avoid risk of electric shock this equipment must only be connected to a supply main with protective earth.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
SYSTEM 2450 ESU
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua, 31136
MX  31136
MDR Report Key8921696
Report Number3007305485-2019-00293
Device Sequence Number13960234
Product Code GEI
UDI-Device Identifier10653405061526
UDI-Public(01)10653405061526(11)170825
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K052009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-2450-120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1